Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 148, NWS Shreveport, LA

August 14, 2002McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 14, 2002, 2:50 AM CDT for McCurtain County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2002, 2:50 AM CDT (07:50 UTC)
Expired
Aug 14, 2002, 3:30 AM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 7.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2189 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2189 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1004 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS54 KSHV 140750
SVRSHV
OKC089-140830-
/NEW.KSHV.SV.W.0281.140750-140830/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 AM CDT WED AUG 14 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 330 AM CDT

* AT 250 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM EAGLETOWN TO 
  HARRIS...MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BOKHOMA AND AMERICA AT 300 AM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 330 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:00 AM CDT, 50 minutes earlier.

Area forecast discussion, Aug 14, 2:00 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT WED AUG 14 2002

A GOOD CHANCE OF RAIN IS IN STORE FOR THE FORECAST AREA TODAY.  A
COLD FRONT...CURRENTLY ALONG THE RED RIVER VALLEY OF TX AND THEN
NORTHEASTWARD INTO NORTHWEST ARKANSAS...WILL MAKE VERY LITTLE
PROGRESS FURTHER SOUTH TODAY...AS AN IMPRESSIVE SUMMERTIME UPPER
TROUGH KICKS OUT.  THE FRONT WILL WASH OUT BY LATE TODAY INTO
TONIGHT.  ALTHOUGH...THE SURFACE CONVERGENCE...AND UPPER LEVEL
DYNAMICS WILL BE WEAKER TODAY...THAN OVER THE LAST COUPLE OF DAYS
WITH THIS FRONT...STILL EXPECT A GOOD CHANCE OF RAIN ACROSS THE AREA
WITH TROPICAL MOISTURE IN PLACE (PRECIPITABLE WATER NEAR 2
IN.)...PROXIMITY OF FRONT...AN UNCAPPED ATMOSPHERE AND A MID LEVEL
DISTURBANCE/SHEAR AXIS ACROSS THE REGION.  MODELS DO SHOW SOME DRY
AIR WORKING INTO THE EXTREME NORTHWEST PART OF FORECAST AREA
TODAY...SO WILL ADD MAINLY MORNING QUALIFIER FOR THAT ZONE.  LOCALLY
HEAVY RAINFALL IS ALSO CONCERN WITH WEAK MID LEVEL CURRENTS...AND
HIGH PRECIPITABLE WATER.  EXTENSIVE CLOUD COVER AND RAINFALL SHOULD
GIVE THE REGION BELOW AVERAGE TEMPERATURES TODAY...WHICH THE MODELS
HAVE HANDLED WELL.

A MID LEVEL SHEAR AXIS ACROSS THE AREA TODAY...WILL LINGER ACROSS
THE FORECAST AREA THROUGH THE END OF THE WEEK.  THIS FEATURE
COMBINED WITH A SOUTHERLY FLOW AND A MODERATELY UNSTABLE
ATMOSPHERE...WILL CONTINUE CHANCES OF POPS...MAINLY AFTERNOON AND
EVENING.  WITH THE BEST CHANCES ACROSS THE EAST AND SOUTH.

22

PRELIMS...

SHV 89/73/92/73 5222
MLU 90/72/90/72 6342
TXK 89/74/94/76 7222
TYR 88/74/91/75 5222
LFK 89/73/92/74 5232

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.